Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 314, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 13, 2012, 9:55 PM CDT for Barry County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 9:55 PM CDT (02:55 UTC)
- Expired
- Oct 13, 2012, 10:28 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barry County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
645
WUUS53 KSGF 140255
SVRSGF
MOC009-140330-
/O.NEW.KSGF.SV.W.0314.121014T0255Z-121014T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1030 PM CDT
* AT 953 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WHEATON TO 15 MILES SOUTH OF SELIGMAN...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BUTTERFIELD...CASSVILLE...EAGLE ROCK...EXETER...GOLDEN...JENKINS...
MADRY...MCDOWELL...PURDY...RIDGLEY...SELIGMAN...SHELL KNOB...
WASHBURN...WAYNE...WHEATON AND WHEELERVILLE.
THIS WARNING ALSO INCLUDES ROARING RIVER STATE PARK AND TABLE ROCK
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3651 9407 3679 9407 3693 9367 3692 9362
3691 9361 3682 9361 3682 9357 3679 9358
3650 9359
TIME...MOT...LOC 0255Z 244DEG 51KT 3677 9399 3633 9384
HAIL...<.75IN
WIND...60 MPH
$$
RUNNELS2 follow-up statements
310
WWUS53 KSGF 140320
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CDT SAT OCT 13 2012
MOC009-140330-
/O.CON.KSGF.SV.W.0314.000000T0000Z-121014T0330Z/
BARRY MO-
1020 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BARRY
COUNTY UNTIL 1030 PM CDT...
AT 1017 PM CDT...SEVERE THUNDERSTORMS IN THE SHELL KNOB AREA WERE
MOVING OUT OF SOUTHERN BARRY COUNTY IN SOUTHWEST STONE COUNTY.
ADDITIONAL STRONG TO SEVERE STORMS EXTENDING FROM SOUTH OF AURORA TO
EAST OF CASSVILLE MAY ALSO PRODUCE WINDS TO 60 MPH OVER NORTHEAST
BARRY COUNTY AS THEY TO THE NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
GOLDEN...JENKINS...MADRY...SHELL KNOB AND WHEELERVILLE.
THIS WARNING ALSO INCLUDES TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3652 9373 3686 9379 3693 9367 3692 9362
3691 9361 3682 9361 3682 9357 3679 9358
3650 9359
TIME...MOT...LOC 0318Z 244DEG 51KT 3671 9358 3651 9356
HAIL...<.75IN
WIND...60 MPH
$$
RUNNELS395
WWUS53 KSGF 140328
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CDT SAT OCT 13 2012
MOC009-140337-
/O.CAN.KSGF.SV.W.0314.000000T0000Z-121014T0330Z/
BARRY MO-
1028 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED INTO STONE
COUNTY AND THE THREAT FOR SEVERE WEATHER IN BARRY COUNTY HAS ENDED
FOR THE TIME BEING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3652 9373 3686 9379 3693 9367 3692 9362
3691 9361 3682 9361 3682 9357 3679 9358
3650 9359
TIME...MOT...LOC 0327Z 244DEG 51KT 3697 9348 3652 9333
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 13, 6:46 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT SAT OCT 13 2012 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... WE WILL BE CLOSELY WATCHING THE LINE SEGMENT COMING IN FROM NORTHEASTERN OKLAHOMA EARLY THIS EVENING. WIND FIELDS IN THE LOW LEVELS OF THE ATMOSPHERE SUPPORT POTENTIAL SPIN-UPS WITH LINE SEGMENTS THAT BOW OUT AND SURGE TO THE EAST-NORTHEAST. WE HAVE ALREADY NOTED SEVERAL CIRCULATIONS ON THE KINX RADAR WITH THIS ACTIVITY. THESE CIRCULATIONS HAVE BEEN A BIT STRONGER OF LATE DUE TO THE INDIVIDUAL SURGES WITHIN THE LINE. THIS GENERAL SCENARIO WILL CONTINUE TO PLAY OUT AS WE HEAD INTO THE OVERNIGHT PERIOD DUE TO THE STRONG LOW LEVEL SHEAR. WE WILL BE WATCHING FOR ADDITIONAL DEVELOPMENT BACK TO THE WEST AS UPPER LEVEL ENERGY BEGINS TO OVERTAKE A COLD FRONT. THERE IS ALSO STILL A WINDOW OF OPPORTUNITY FOR SUPERCELL STRUCTURES AS INSTABILITY INCREASES LATER TONIGHT WITH THE APPROACH OF THE COOLING MID LEVELS. SCHAUMANN && .DISCUSSION... /ISSUED 335 PM CDT SAT OCT 13 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY)... CURRENTLY...BROAD WARM SECTOR HAS OVERSPREAD THE REGION TODAY. AN AXIS OF WARM ADVECTION SHOWERS AND THUNDERSTORMS EXTENDS FROM NORTHEAST MISSOURI SOUTHWESTWARD...CLIPPING THE NORTHWESTERN THIRD OF THE OUTLOOK AREA...AND HEADING INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. MILD/WARM AND HUMID CONDITIONS HAVE BEEN OBSERVED ACROSS THE REGION TODAY WITH TEMPERATURES AT THIS HOUR GENERALLY IN THE UPPER 60S TO THE MIDDLE 70S. SOUTHERLY WINDS HAVE BEEN BREEZY AT TIMES...WITH A FEW GUSTS AROUND 40 MPH AT JOPLIN THIS AFTERNOON. TONIGHT/EARLY SUNDAY...VERY COMPLEX FORECAST AND SOME QUESTIONS STILL REMAIN REGARDING THE SCOPE AND SEVERITY OF THUNDERSTORMS FOR THE AREA. HAVE GENERALLY FOLLOWED THE 12Z NAM/ECMWF FOR THE SPECIFICS AS THE GFS IS MUCH TOO QUICK WITH MOVING THIS SYSTEM THROUGH THE REGION. IN FACT THE MID LEVEL TROUGH OF INTEREST IS JUST NOW MOVING INTO THE LEE OF THE CENTRAL ROCKIES WITH A DRY LINE/COLD FRONT STRUCTURE OVER WESTERN KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. NEEDLESS TO SAY...THERE IS STILL SOME REAL ESTATE FOR THIS STORM SYSTEM TO TRAVEL. LARGE SCALE LIFT ANCHORED BY A COUPLED UPPER LEVEL JET STRUCTURE HAS RESULTED IN A RATHER WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE PLAINS INTO THE MIDWEST SO FAR TODAY. WILL HAVE TO CONTINUE TO WATCH HOW THIS ACTIVITY BEHAVES...IF IT CAN PERSIST WELL INTO THE EVENING IT MAY HAVE AN AFFECT ON EXPECTED INSTABILITY VALUES. OVER THE PAST HOUR OR TWO... THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE DRY LINE/COLD FRONT ACROSS WESTERN OKLAHOMA IN RESPONSE TO THE UPPER LEVEL TROUGH PROGRESSING EAST. WILL NEED TO MAINTAIN A CLOSE EYE ON THE ACTIVITY ALONG THE DRY LINE/COLD FRONT AS IT WILL LIKELY BE THE ORIGINS OF A CONVECTIVE COMPLEX THAT WILL MOVE WEST TO EAST ACROSS THE AREA LATER THIS EVENING AND OVERNIGHT. EXPECTED SHEAR AND DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE REALLY NO DIFFERENT FROM THE PAST FEW FORECASTS. DEEP LAYER SHEAR SUPPORTS ORGANIZED THUNDERSTORMS AND LOW LEVEL SHEAR WILL INCREASE THIS EVENING AS THE LOW LEVEL JET RAMPS UP. HOWEVER INSTABILITY REMAINS THE BIGGEST QUESTION. THE BEST OPPORTUNITY FOR MIXED LAYER CAPE AROUND/JUST ABOVE 1000 J/KG WILL BE ACROSS THE WESTERN THIRD OF THE OUTLOOK AREA...WITH VALUES DECREASING WITH TIME AND TO THE EAST (ROUGHLY 500 - 750 J/KG). WITH THE UPPER TROUGH TENDING TO OVERTAKE THE SLOW MOVING SURFACE FRONT...SHEAR MAY MAINTAIN A GOOD ENOUGH ANGLE TO THE SURFACE FRONT TO SUPPORT A MIXED MODE OF THUNDERSTORM TYPES. AS THUNDERSTORMS OVER KANSAS AND OKLAHOMA BECOME MORE ORGANIZED...CONGEAL AND DEVELOP A COLD POOL...THERE WILL BE A TRANSITION TO A LINEAR MODE...HOWEVER WE CANNOT RULE OUT A FEW EMBEDDED SUPERCELLS WITH IN THE LARGER LINE SEGMENTS. WILL NEED TO KEEP A CLOSE EYE ON HOW MESOSCALE TRENDS CHANGE AS WELL AS HOW THE CONVECTION TO OUR WEST EVOLVES WITH TIME. THE END RESULT...NOT MUCH CHANGE IN THE EXPECTED IMPACTS. STRAIGHT LINE WINDS ARE THE PRIMARY IMPACT. A FEW TORNADOES REMAIN POSSIBLE...WITH THE BETTER OPPORTUNITY FOR AREAS NEAR THE MO/KS STATE LINE. AT THIS TIME...TIMING FOR EXTREME SE KS AND W MO IS 7 PM TO 11 PM...FOR THE HIGHWAY 65 CORRIDOR 11 PM TO 4 AM...AND THE EASTERN OZARKS AFTER 4 AM. WE CONTINUE TO EXPECT A GRADUAL DECREASE IN INTENSITY OF THUNDERSTORMS OVERNIGHT...PARTICULARLY OVER THE EASTERN OZARKS (WIND BEING THE MAIN RISK). SHOWERS WILL LINGER ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA INTO SUNDAY MORNING. SUNDAY AFTERNOON THROUGH TUESDAY...GRADUAL CLEARING WILL OCCUR FROM WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM EXITS STAGE EAST. MAIN CHANGE BEHIND THIS FRONT IS USHER IN A DRIER AIRMASS. IN THE UPPER LEVELS...RIDGING WILL TAKE HOLD EARLY IN THE WEEK AND TEMPERATURES WILL REMAIN AT/ABOVE AVERAGE. GAGAN LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... 12Z SUITE OF MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR THE FIRST HALF OF THE EXTENDED...WITH INCREASING SPREAD IN SOLUTIONS NOTED FOR FRIDAY AND SATURDAY. UPPER PATTERN WILL TRANSITION TO NORTHWEST FLOW DURING THE MIDWEEK TIME FRAME WITH A DISTURBANCE EXPECTED WEDNESDAY/WEDNESDAY NIGHT. RUN TO RUN CONTINUITY WITH THIS DISTURBANCE HAS BEEN PRETTY GOOD AND WILL MAINTAIN HIGH CHANCE POPS FOR THIS FRONTAL PASSAGE. PATTERN THEN TRANSITIONS TO A POSITIVE PNA STRUCTURE WITH RIDGING OVER THE WESTERN STATES AND TROUGHING OVER THE EASTERN STATES. THERE IS DISAGREEMENT AMONG MODEL OUTPUT REGARDING THE EXACT POSITION OF THIS TROUGH OVER THE EASTERN CONUS. THE 00Z ECMWF INDICATES A CLOSED LOW LINGERING JUST EAST OF THE AREA THROUGH SATURDAY...WHILE THE GFS/GEM/UKMET KEEP MORE OF AN OPEN WAVE AND HAVE THE TROUGH SLOWLY BUT PROGRESSIVELY SHIFT TO THE EAST. THE END RESULT IS WE WILL EXPERIENCE A COOLING TREND...JUST HOW LONG COOLER TEMPS LINGER DEPENDS ON HOW QUICKLY THE UPPER TROUGH SHIFTS TO THE EAST. FOR NOW...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND KEEP TEMPERATURES A FEW DEGREES BELOW AVERAGE FROM THURSDAY THROUGH SATURDAY. GAGAN && .AVIATION... A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE REGION OVERNIGHT. MVFR IS EXPECTED TO PREVAIL...BUT BRIEF PERIODS OF IFR WILL BE POSSIBLE WITH ANY STRONGER STORMS...ALONG WITH STRONG AND GUSTY WINDS. OUTSIDE OF THUNDERSTORMS...LOW LEVEL WIND SHEAR WILL ALSO PERSIST. BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE FOR MUCH OF TONIGHT BEFORE A PASSING COLD FRONT SWITCHES WINDS TO THE WEST DURING THE PREDAWN HOURS. VFR CONDITIONS ARE THEN EXPECTED ONCE WE GET INTO SUNDAY MORNING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 13, 7:54 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CDT SAT OCT 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 754 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS WESTERN MISSOURI THIS EVENING. ADDITIONAL THUNDERSTORMS WILL ALSO DEVELOP ACROSS EASTERN OKLAHOMA AND EASTERN KANSAS AND WILL PUSH INTO THE MISSOURI OZARKS LATER TONIGHT. STRAIGHT LINE WIND GUSTS UP TO 75 MPH...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING WILL BE THE PRIMARY RISKS WITH THESE STORMS. THERE IS A LIMITED RISK FOR A FEW TORNADOES ACROSS MAINLY WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE WITH A FEW STORMS. THE RISK FOR FLASH FLOODING MAY THEN INCREASE FROM LATER THIS EVENING INTO THE OVERNIGHT HOURS AS MULTIPLE ROUNDS OF THUNDERSTORMS MOVE ACROSS WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE REMAINDER OF TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Oct 13, 7:51 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 W BAXTER SPRINGS 37.02N 94.81W
10/13/2012 CHEROKEE KS EMERGENCY MNGR
ROOF BLOWN OFF BARN NEAR HIGHWAY 166 AND HIGHWAY 69
&&
MGRIFFINSpecial weather statement, Oct 13, 7:55 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT SAT OCT 13 2012
MOZ088-089-093-094-102-140145-
JASPER MO-BARRY MO-NEWTON MO-DADE MO-LAWRENCE MO-
755 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER...EASTERN
NEWTON...LAWRENCE...NORTHWESTERN BARRY AND SOUTHERN DADE COUNTIES
UNTIL 845 PM CDT...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAPLE GROVE TO
SARCOXIE TO NEWTONIA...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3705 9419 3728 9429 3734 9409 3739 9362
3728 9362 3728 9361 3693 9361 3681 9432
TIME...MOT...LOC 0055Z 252DEG 40KT 3725 9416 3708 9408
3689 9419
WISESpecial weather statement, Oct 13, 8:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SAT OCT 13 2012
MOZ067-068-078-079-140215-
CEDAR MO-HICKORY MO-POLK MO-ST. CLAIR MO-
838 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHEASTERN
CEDAR...SOUTHEASTERN ST. CLAIR AND SOUTHERN HICKORY COUNTIES UNTIL
915 PM CDT...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
HUMANSVILLE TO DUNNEGAN TO MASTERS...MOVING EAST AT 55 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3793 9318 3773 9319 3773 9318 3756 9318
3755 9362 3757 9362 3757 9371 3758 9372
3771 9367 3793 9364
TIME...MOT...LOC 0139Z 271DEG 50KT 3784 9352 3771 9354
3757 9361
WISELocal storm report, Oct 13, 8:48 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST REPUBLIC 37.12N 93.48W
10/13/2012 E60 MPH GREENE MO TRAINED SPOTTER
GUSTS ON THE WEST SIDE OF REPUBLIC.
&&
MSUTTONSpecial weather statement, Oct 13, 9:10 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT SAT OCT 13 2012
MOZ069-080-081-140315-
CAMDEN MO-LACLEDE MO-DALLAS MO-
910 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...DALLAS AND LACLEDE
COUNTIES UNTIL 1015 PM CDT...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
URBANA TO URBANA TO 10 MILES SOUTHWEST OF LOUISBURG...MOVING EAST AT
50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3807 9257 3805 9253 3802 9251 3802 9241
3771 9241 3764 9225 3757 9225 3757 9317
3773 9318 3773 9319 3790 9318 3791 9308
3809 9306 3809 9257
TIME...MOT...LOC 0210Z 270DEG 42KT 3800 9314 3785 9315
3766 9324
WISESpecial weather statement, Oct 13, 9:53 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT SAT OCT 13 2012
KSZ101-MOZ077-088-093-140345-
CHEROKEE KS-BARTON MO-JASPER MO-NEWTON MO-
953 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NORTHWESTERN NEWTON...
SOUTHEASTERN BARTON AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1045 PM
CDT...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEUTRAL TO BAXTER
SPRINGS TO 12 MILES SOUTH OF BAXTER SPRINGS...MOVING NORTHEAST AT 50
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN JASPER...NORTHWESTERN NEWTON...SOUTHEASTERN BARTON AND
SOUTHEASTERN CHEROKEE COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3716 9497 3758 9408 3729 9408 3729 9405
3716 9406 3692 9462 3700 9463 3699 9482
TIME...MOT...LOC 0253Z 238DEG 51KT 3712 9479 3703 9470
3689 9476
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 55 min |
| Oct 13, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 52 min |
| Oct 13, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 53 min |
| Oct 13, 7:55 PM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| Oct 13, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 33 min |
| Oct 13, 8:19 PM CDT | Tornado Warning | SGF | Lawrence | 26 min |
| Oct 13, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Polk | 48 min |
| Oct 13, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 37 min |
| Oct 13, 8:43 PM CDT | Tornado Warning | SGF | Greene | 32 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 42 min |
| Oct 13, 9:10 PM CDT | Special Weather Statement | SGF | Camden, Dallas, Laclede | 65 min |
| Oct 13, 9:24 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 5 hr |
| Oct 13, 9:39 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 25 min |
| Oct 13, 9:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Oct 13, 10:16 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 13, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 29 min |
| Oct 13, 10:41 PM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Oct 13, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 57 min |
| Oct 14, 3:56 AM CDT | Areal Flood Warning | SGF | Greene, Webster | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.